Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 224, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 2, 2015, 12:48 PM CDT for Henry County, Houston County, Alabama; Early County, Miller County, Seminole County, Georgia; Jackson County, Florida. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2015, 12:48 PM CDT (17:48 UTC)
- Expired
- Jul 2, 2015, 1:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Henry County, AL, Houston County, AL, Jackson County, FL, Early County, GA, Miller County, GA, Seminole County, GA
The radar
The Ft Rucker radar (KEOX), 41 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 12:57 PM CDT | TSTM WND DMG | Ashford, AL | A COUPLE TREES REPORTED DOWN IN ASHFORD. |
| Jul 2, 12:57 PM CDT | TSTM WND DMG | Cottonwood, AL | A COUPLE TREES DOWN IN COTTONWOOD. |
| Jul 2, 1:25 PM CDT | TSTM WND DMG | Blakely, GA | A FEW TREES DOWN IN THE CITY OF BLAKELY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 859 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
711
WUUS52 KTAE 021748
SVRTAE
ALC067-069-FLC063-GAC099-201-253-021830-
/O.NEW.KTAE.SV.W.0224.150702T1748Z-150702T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
148 PM EDT THU JUL 2 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOUSTON COUNTY IN SOUTHEASTERN ALABAMA...
SOUTHERN HENRY COUNTY IN SOUTHEASTERN ALABAMA...
NORTHERN JACKSON COUNTY IN THE PANHANDLE OF FLORIDA...
SOUTHWESTERN SEMINOLE COUNTY IN SOUTHWESTERN GEORGIA...
EARLY COUNTY IN SOUTHWESTERN GEORGIA...
WESTERN MILLER COUNTY IN SOUTHWESTERN GEORGIA...
* UNTIL 230 PM EDT/130 PM CDT/
* AT 148 PM EDT /1248 PM CDT/...THE NATIONAL WEATHER SERVICE HAS
DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 7 MILES NORTHEAST OF HEADLAND TO 9 MILES
SOUTHEAST OF GRACEVILLE...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
COLQUITT...COTTONWOOD...BLAKELY...DOTHAN...DONALSONVILLE...
HEADLAND...GRACEVILLE...MARIANNA...TAYLOR...KINSEY...ASHFORD...
COWARTS...WEBB...COLUMBIA...CENTERVILLE...MALONE...SNEADS...
REHOBETH...GRAND RIDGE AND GREENWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3140 8466 3070 8493 3086 8551 3100 8550
3100 8549 3129 8547 3129 8542 3154 8525
TIME...MOT...LOC 1748Z 289DEG 37KT 3140 8523 3088 8538
$$
42-DVD1 follow-up statement
713
WWUS52 KTAE 021809
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
209 PM EDT THU JUL 2 2015
ALC067-021819-
/O.CAN.KTAE.SV.W.0224.000000T0000Z-150702T1830Z/
HENRY AL-
209 PM EDT THU JUL 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HENRY COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3140 8466 3070 8493 3081 8534 3094 8526
3116 8524 3126 8519 3131 8520 3131 8509
3137 8509 3143 8507 3147 8507 3149 8506
TIME...MOT...LOC 1809Z 289DEG 37KT 3133 8500 3081 8515
$$
ALC069-FLC063-GAC099-201-253-021830-
/O.CON.KTAE.SV.W.0224.000000T0000Z-150702T1830Z/
HOUSTON AL-JACKSON FL-SEMINOLE GA-EARLY GA-MILLER GA-
209 PM EDT THU JUL 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM
EDT/130 PM CDT/ FOR EASTERN HOUSTON...NORTHEASTERN JACKSON...
SOUTHWESTERN SEMINOLE...EARLY AND WESTERN MILLER COUNTIES...
AT 209 PM EDT /109 PM CDT/...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
BLAKELY TO NEAR MARIANNA...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
COLQUITT...BLAKELY...DONALSONVILLE...MARIANNA...ASHFORD...COLUMBIA...
CENTERVILLE...MALONE...SNEADS...GRAND RIDGE...GREENWOOD...GORDON...
IRON CITY...DAMASCUS...JAKIN...BASCOM...CEDAR SPRINGS...CUBA...CROSBY
AND GRANGEBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 3140 8466 3070 8493 3081 8534 3094 8526
3116 8524 3126 8519 3131 8520 3131 8509
3137 8509 3143 8507 3147 8507 3149 8506
TIME...MOT...LOC 1809Z 289DEG 37KT 3133 8500 3081 8515
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 9:41 AM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jul 2, 9:41 AM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1041 AM EDT THU JUL 2 2015 .NEAR TERM [THROUGH TODAY]... THIS MORNING'S ANALYSIS STILL SHOWS UPPER LEVEL RIDGING OVER THE WESTERN STATES WITH BROAD TROUGHING OVER THE EAST. THE 1000-700 MB FLOW IS WESTERLY TODAY ON THE 12Z KTAE SOUNDING WITH A DECENT AMOUNT OF INSTABILITY AND MID LEVEL LAPSE RATES NEAR OR SLIGHTLY GREATER THAN 6 C/KM. VISIBLE SATELLITE IMAGERY SHOWS A GOOD BIT OF SUNSHINE ACROSS THE AREA THIS MORNING WITH INCREASING CLOUDINESS OFF TO THE WEST. OVERALL...THE CAM GUIDANCE FORECASTS A FAIRLY ACTIVE AFTERNOON WITH CONVECTION DEVELOPING EARLY IN THE AFTERNOON ACROSS THE WEST AND SPREADING EASTWARD ACROSS MOST OF THE AREA DURING THE REMAINDER OF THE AFTERNOON. SEVERAL OF THE MEMBERS HAVE EXPLICIT WIND GUSTS IN THE 40-50 KNOT RANGE...AND A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON. && .PREV DISCUSSION [645 AM EDT]... .SHORT TERM [TONIGHT THROUGH SATURDAY]... A RATHER BROAD, WEAK 500 MB TROUGH WILL CONTINUE OVER MUCH OF THE EASTERN CONUS, WITH THE BASE OF THIS TROUGH (MARKED BY THE 588 DM LINE) REMAINING OVER CENTRAL AL AND GA. AT THE SURFACE, THE WESTERN EXTENT OF THE BERMUDA RIDGE WILL CONTINUE ACROSS CENTRAL FL AND THE EASTERN GULF OF MEXICO. THE WEAK UPPER LEVEL +PV ANOMALY MOVING THROUGH OUR FORECAST AREA TODAY WILL WEAKEN AND BE EAST OF THE REGION TONIGHT, WITH ENOUGH MID-UPPER LAYER DRYING ON FRIDAY AND SATURDAY FOR LOWER POPS. THE POP WILL BE IN THE 30-40 PERCENT RANGE FRIDAY AFTERNOON, THEN AROUND 30 PERCENT FOR THE FOURTH OF JULY. THESE VALUES ARE A LITTLE BELOW CLIMO, BUT SLIGHTLY ABOVE MOS CONSENSUS. WITH THE REDUCED CLOUD COVER COMES WARMER DAYTIME TEMPERATURES, AND WE EXPECT HIGHS AWAY FROM THE BEACHES IN THE MID 90S. DESPITE THE LOWER POPS, THE FORECAST THERMODYNAMIC PROFILE WILL BE SUPPORTIVE OF ISOLATED PULSE SEVERE STORMS EACH AFTERNOON. IN FACT, THE DRIER AIR ALOFT, STEEPER-THAN-AVERAGE MID LAYER LAPSE RATES, AND RATHER HIGH SURFACE THETA-E VALUES, WOULD SUGGEST AN INCREASED RISK OF WET MICROBURSTS- THOUGH ISOLATED. .LONG TERM [SATURDAY NIGHT THROUGH THURSDAY]... THE GFS AND ECMWF SOLUTIONS ARE IN BETTER AGREEMENT THAN 24 HOURS AGO. A WEAK MID-UPPER TROUGH OVER THE SOUTHEAST WILL TRANSLATE SLOWLY EASTWARD INTO NEXT WEEK, LEAVING OUR FORECAST AREA PRIMARILY UNDER THE INFLUENCE OF A RIDGE BUILDING EASTWARD FROM TX. DESPITE THIS RIDGING, THE MOS CONSENSUS POPS ARE STILL VERY CLOSE TO CLIMATOLOGY (AROUND 40 PERCENT EACH AFTERNOON AND EVENING ACROSS MUCH OF OUR FORECAST AREA), PROBABLY DUE TO THE LACK OF DRYING ALOFT. IT APPEARS THE 1000-700 MB MEAN WINDS WILL EITHER BE WEAK OR HAVE AN OFFSHORE COMPONENT, WHICH WOULD INDICATE A LATER START TO SEABREEZE-GENERATED CONVECTION (AS OPPOSED TO STARTING IN THE MORNING). THIS WOULD ALLOW FOR WARM HIGH TEMPERATURES, GENERALLY IN THE MID 90S. .AVIATION... [THROUGH 12Z FRIDAY]... THUNDERSTORMS WILL BE WIDESPREAD THIS AFTERNOON. INCLUDED TEMPO GROUPS FOR GUSTY WINDS AND MVFR VISIBILITIES IN STORMS BETWEEN 18 AND 22Z AT DHN, ABY, VLD AND TLH. RAIN CHANCES ARE LOWER AT ECP SO MENTIONED VCTS. .MARINE... LIGHT TO MODERATE WEST-SOUTHWEST WINDS ARE LIKELY TO CONTINUE THROUGH FRIDAY EVENING AS THE COASTAL WATERS REMAIN NORTH OF THE BERMUDA RIDGE. WINDS WILL BE AT THEIR STRONGEST DURING THE AFTERNOON AND EVENING HOURS. LIGHTER WINDS ARE EXPECTED THIS WEEKEND. .FIRE WEATHER... THERE ARE NO FIRE WEATHER CONCERNS FOR THE NEXT SEVERAL DAYS. .HYDROLOGY... RIVER STAGES REMAINED BELOW THEIR LOCAL ACTION LEVELS, AND THIS IS LIKELY TO CONTINUE FOR THE NEXT SEVERAL DAYS AS WE DO NOT EXPECT ORGANIZED HEAVY RAIN. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 90 73 93 73 94 / 70 10 30 10 30 PANAMA CITY 86 78 88 78 89 / 50 10 10 10 30 DOTHAN 90 73 93 74 93 / 70 10 20 10 30 ALBANY 90 73 92 73 93 / 70 20 40 20 30 VALDOSTA 91 72 93 73 95 / 70 20 40 10 30 CROSS CITY 92 73 93 72 94 / 40 10 20 10 30 APALACHICOLA 90 77 91 76 91 / 40 10 10 20 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...DVD SHORT TERM...FOURNIER LONG TERM...FOURNIER AVIATION...WESTON MARINE...FOURNIER FIRE WEATHER...WESTON HYDROLOGY...FOURNIER
In the hours before
Local storm report, Jul 2, 11:19 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1219 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 PM MARINE TSTM WIND APALACHICOLA AIRPORT 29.72N 85.03W
07/02/2015 M51 MPH FRANKLIN FL ASOS
&&
DVDLocal storm report, Jul 2, 12:03 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
103 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 PM TSTM WND DMG 6 SE BLOUNTSTOWN AIRPOR 30.39N 84.97W
07/02/2015 LIBERTY FL 911 CALL CENTER
TREE DOWN NEAR SR-12 AND LAKE MYSTIC ROAD.
&&
GODSEYLocal storm report, Jul 2, 12:45 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
145 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM TSTM WND DMG 4 ENE SAMSON 31.13N 85.98W
07/02/2015 GENEVA AL BROADCAST MEDIA
SEVERAL TREES DOWN BETWEEN SAMSON AND COFFEE SPRINGS. PEA
SIZE HAIL ALSO REPORTED.
&&
GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 11:47 AM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale, Geneva, Henry, Houston | 58 min |
| Jul 2, 1:23 PM CDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Clay, Decatur, Dougherty, Early and 4 more | 67 min |
| Jul 2, 2:07 PM CDT | Severe Thunderstorm Warning | TAE | Baker, Colquitt, Dougherty, Grady, Mitchell, Thomas and 1 more | 68 min |
| Jul 2, 2:28 PM CDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Tift, Turner, Worth | 47 min |
| Jul 2, 2:46 PM CDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Colquitt, Cook, Lowndes, Tift and 1 more | 59 min |
| Jul 2, 3:09 PM CDT | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin, Tift | 66 min |
| Jul 2, 3:24 PM CDT | Severe Thunderstorm Warning | TAE | Berrien, Lanier, Lowndes | 41 min |
| Jul 1, 7:59 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 33 min |
| Jul 2, 10:36 AM CDT | Rip Current Statement | TAE | Franklin, Gulf | 12 hr |
| Jul 2, 11:00 AM CDT | Special Marine Warning | TAE | 60 min | |
| Jul 2, 11:12 AM CDT | Severe Thunderstorm Warning | TAE | Franklin | 48 min |
| Jul 2, 11:42 AM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Franklin, Gadsden, Jackson, Leon, Liberty and 1 more | 63 min |
| Jul 2, 11:55 AM CDT | Special Marine Warning | TAE | 65 min | |
| Jul 2, 12:56 PM CDT | Special Weather Statement | TAE | Leon | 49 min |
| Jul 2, 1:03 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 42 min |
| Jul 2, 1:33 PM CDT | Severe Thunderstorm Warning | TAE | Lafayette, Taylor | 57 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Severe Thunderstorm Warnings in Alabama, 2015Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.